Weight Gain-Decision Time

Me and the Bronze Fonz (Milwaukee, WI)  in late July 2012

As many of friends and family have noticed, I have put on a few pounds this past few months.  I am not happy about it.  I hate how I feel.  In fact, I have even needed to buy new shoes because my feet are fat.    Now that the holidays are over, I plan to commit myself to healthy eating and exercise, again.  I was doing a good job in the exercise department this fall, but a long bout with bronchitis ended that streak.  Now, I hate how I look and feel!

 

A few years back, I liked how I looked.  I was in the normal range for my height.  Then I turned 40, and every year I kept packing on the pounds.  Now I am higher than I could ever imagine.

Senior Football Night late Sept.  2012

 

It is not a secret to my family and friends that I have been pursuing having weight loss surgery since last summer.  I was hoping to have the surgery around now, but I am currently working through the insurance requirements that will (hopefully) help me pay for it.  My dad had heart surgery 10 years ago that cost over id="mce_marker"00,000 dollars.  If I keep going the way I am, they are going to have to pay that for me too, or they can cover surgery that costs only  id="mce_marker"6,500 and improve my health.  Seems simple enough.

 

 

The link below gives more detail about the VSG surgery:

http://www.obesityhelp.com/forums/vsg/about_vertical_sleeve_gastrectomy.html

 

 

I have been successful on weight loss plans in the past, but the weight always comes back on.  Why? Because I am hungry.  I learned over the past few years that my body will only let me lose weight if I consume less than 800 calories per day.  This is due to my insulin resistance.  You try to live on 800 calories per day and see how you feel.

 

Here are the diets I have tried and failed at;

 

Weight Watchers-Lifetime member-Failure on and off again

Jenny Craig

HCG

Nutrisystem

Atkins

Calorie Counting

Diet Center-25 years ago

 

I can't blame the programs.  I am the failure.

 

Several years ago I began taking an anti-anxiety medication known as Effexor.  Doctors believed that this drug would not cause the weight gain that other anti-anxiety drugs are known for.  Some still believe this to be true.  However, many actual patients have experiened the same gradual weight gain on this drug.  There are several discussions on boards that address this issue.  Why does Effexor contribute to weight gain?  I think it is because the drug blocks the sense of urgency in your brain that keeps you focused on your weight goals.  That is what happened to me.  I can't keep up with a diet because I am too relaxed about life in general.

 

So, I am weaning myself off this drug, which they say doesn't cause withdrawal; but, in fact, does cause severe symptoms if you don't taper off correctly.

 

I will still continue to pursue the surgery option.  Crazy?  No, I do not want to spend the rest of my life fighting hunger.  This surgery will take out the portion of my stomach that regulates hunger.  Good riddance to it.  I am done with yo-yo dieting.  I want to feel better and look better, so I can be a grandmother someday.  However, until the surgery date arrives, I do plan to pursue the healthy lifestyle I want to have after.

 

 

 

 

 

Comments

In order to comment on BlogHer.com, you'll need to be logged in. You'll be given the option to log in or create an account when you publish your comment. If you do not log in or create an account, your comment will not be displayed.